Apr 6, 2006
Dear Doctor Young,
A few weeks ago I asked you a question about new side effects (light peripheral neuropathy, nausea, rash, feeling tired...) after a change in meds from epivir to emtriva (both with sustiva and viread). I had no side effects at all before the change.
You mentioned in your reply that there are a minority of people that, like in my case, did not tolerate emtriva as well as they had done epivir.
I stuck with emtriva a few weeks longer while I waited for my appontment with the doctor to ask him a change back to epivir. But in the mean time most (if not all) of the side effects have resolved. I am not feeling that horrible tingling in my hands, nor am I feeling nausea and I am feeling less and less tired.
Apparently peripheral neuropathy and lypodistrophy are both thought to be related to toxicity in mithocondria. I was wondering whether, even though the side effects have resolved, I should still go back to epivir in case emtriva is still damaging nerve and fat cells, or at least, more so than epivir was.
Is that a silly question?! ;-)
Thanks so much again!!
| Response from Dr. Young
Thanks for your follow up and question. There are very few treatment-related silly questions here.
Sounds like you simply had an unusual and short-lived side effect of the emtricitabine (FTC)-- as such, I don't think that I'd worry about having long-term issues (at least the same ones) and you can proably just continue on Truvada.
I'd mention your symptoms and their improvement to your doctor, just to be sure.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Spots A Symptom Of Acute HIV Infection?
- Sex With A Prostitute And Possible HIV Exposure
- Blowjob From A Prostitute Should I Get Tested
- Burning Red Spots After Vaginal Sex Worried I Have HIV
- Flu Symptoms After Vaginal Sex Without Condom Does It Mean I Have HIV
- Psoriasis After Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.